MAUDE Adverse Event Report: ARTHROCARE CORP. EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA5874-01
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the wand was not sucking naci back into the tip of the wand.Patient experienced post operative bleeding.
 
Additional Manufacturer Narrative
There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear with dried blood/tissue present on and under the electrodes.There are no manufacturing abnormalities visually observed with the returned wand.The wand was connected to a compatible coblator ii controller and activated in a beaker of saline solution at the default and max settings and performed as intended.The saline line was connected to a saline bag at approximately 3 feet and saline flowed through-out the line to the tip of the device as intended.The suction line was tested and saline flowed through-out the line without hesitation.The complaint could not be verified and the root cause could not be determined with confidence.Factors that could have led to post-operative bleeding includes: health and patient's compliance to post-op instructions, types of food consumed, certain medicines and/or bleeding disorders that are known to reduce the body's ability to clot.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Wait on all information requests.Proceed based on information provided/available for the investigation; if no further clinical information is provided, recommend closure.Approved by dr.Luca orlandini and/or j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ·patient information ·surgical procedure/post-operative care review ·device labeling (including technique guides, ifus, etc.) post-tonsillectomy bleeding is a known common occurrence of the procedure.There is no patient data provided, and the device will not be returned for evaluation.The information provided is insufficient to determine the exact cause of the bleeding.Therefore, the exact root cause of the repeated bleeding cannot be determined at this time, and the patient's current condition is unknown.No further clinical assessment is warranted based on the information available.Post-tonsillectomy bleeding is a known common occurrence of the procedure.There is no patient data provided, and the device will not be returned for evaluation.The information provided is insufficient to determine the exact cause of the bleeding.Therefore, the exact root cause of the repeated bleeding cannot be determined at this time, and the patient's current condition is unknown.No further clinical assessment is warranted based on the information available.

Brand Name
EVAC 70 XTRA HP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon drive
austin TX 78735
MDR Report Key7775823
Report Number3006524618-2018-00412
Device Sequence Number16570357
Product Code GEI
UDI-Device Identifier00817470004007
UDI-Public(01)00817470004007(17)210220(10)2010900
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberEICA5874-01
Device Catalogue NumberEICA5874-01
Device Lot Number2010900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/12/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;